What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before the first event at May 6, 2:36 PM EST, 2 hours 50 minutes earlier.
Area forecast discussion, May 6, 2:36 PM EST, 2 hours 50 minutes before
Area Forecast Discussion
National Weather Service Miami FL
Issued by National Weather Service Tampa Bay Ruskin FL
336 PM EDT Thu May 6 2021
.SHORT TERM (Rest of Today through Friday)...
19Z water vapor and H4 RAP analysis showing a highly amplified
upper level pattern has evolved over the CONUS...featuring sharp
ridging over the inter- mountain west and downstream troughing to
the east of the MS Valley. Florida finds itself within the base
of this trough...with an embedded shortwave passing by this
evening. This shortwave energy will help to propel a late season
cold front down out of central Florida into our region overnight
and Friday morning before stalling over the Florida Straits.
The atmosphere remains quite unstable this afternoon across south
Florida in the pre-frontal environment. Visible satellite imagery
shows well defined east and west coast seabreeze boundaries well
established, and both starting to kick off the anticipated storms.
Over the next few hours we should see the west coast boundary
evolve eastward and eventually interact with the eastern sea-
breeze along/near the I-95 corridor. With this forecast philosophy
in mind...storms should also consolidate with time toward the
eastern Metro area. This evolution is in fairly good agreement
among the model consensus and forecast storm evolution follows
the 12Z HREF fairly close. I-95 corridor counties remained
outlooked in a marginal risk for severe weather through this
evening by the storm prediction center...in agreement with where
the most robust surface convergence is likely to occur in the
hours to come.
Storm will evolve offshore into the Atlantic and/or dissipate
within a few hours of sunset...leaving the region to see a mostly
dry frontal passage late tonight.
This "cold front" will really be primarily responsible for
bringing some drier air to the region the next 48-60 hours. This
time of year it is difficult to really cool things off much, and
temperatures will again be up near 90 for most locations on
Friday. Some leftover residual moisture over coastal Dade/Broward
counties and enhanced convergence of the stalled frontal boundary
and sea-breeze may be enough to support a few late day storms,
although coverage and updraft intensity potential looks less than
today.
.LONG TERM (Saturday through Next Thursday)...
The upper level pattern flattens out quickly as we head into the
weekend and the eastern trough ejects over the north Atlantic.
Surface high pressure will exist from the eastern Atlantic to the
Florida peninsula and eastern Gulf of Mexico under this zonal flow
aloft...keeping our weather seasonable and mainly dry.
Much of the early and middle portion of next week look warm and
seasonably humid. Any significant shortwave energy in the synoptic
westerlies looks to stay generally north of the region, however,
slight enhancements in lift may promote an afternoon or evening
through Wednesday. At this point, none of this activity looks
organized or widespread.
Still a ways out, but some indications of another more significant
amplification to the longwave pattern late in the week over the
eastern conus that could result in another late season front and
more organized thunderstorm activity by Thursday or Friday. Still
plenty of time to watch the pattern evolve and adjust the
forecast.
&&
.AVIATION(18Z TAFS)...
The first round of convection has developed around PBI with an
additional round expected this afternoon/evening around the east
coast terminals. IFR/LIFR impacts with strong wind gusts and hail
cannot be ruled out at terminals that are directly impacted though
confidence is not high enough to restrict with short-fused AMDs
likely. Convection should diminish after sunset into the
overnight with light wind returning. Sea breeze formation is
expected again on Friday with convection possible again later.
&&
.MARINE...
Southerly winds shift northwest late tonight and Friday morning
before local sea-breezes again shift winds onshore near the coast
in the afternoon. A northeast wind flow develops for Saturday and
then easterly by Sunday as high pressure builds north of the
region. The early portion of next week will feature mainly
southeasterly winds as the high pressure area slides eastward
into the Atlantic. Winds may approach cautionary levels at times
Sunday into early next week.
&&
.PRELIMINARY POINT TEMPS/POPS...
Miami 74 90 72 86 / 70 40 10 10
West Kendall 72 91 69 88 / 60 30 10 10
Opa-Locka 73 90 70 86 / 70 40 10 10
Homestead 72 89 70 85 / 60 30 10 10
Fort Lauderdale 74 89 72 85 / 60 40 10 10
N Ft Lauderdale 74 88 71 83 / 70 30 10 10
Pembroke Pines 73 90 70 85 / 70 40 10 10
West Palm Beach 71 86 69 83 / 70 20 10 0
Boca Raton 72 88 71 84 / 60 20 10 10
Naples 74 87 65 89 / 10 10 0 0
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
GM...None.
&&
Tonight/Friday and Aviation/Marine...99
Friday Night through Thursday...99
Visit us at weather.gov/miami
Follow us on Facebook and Twitter at:
www.facebook.com/nwsmiami
www.twitter.com/nwsmiami
Hazardous weather outlook, May 6, 8:50 AM EST, 8 hours 36 minutes before
Hazardous Weather Outlook for South Florida...UPDATED
National Weather Service Miami FL
950 AM EDT Thu May 6 2021
AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
070000-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier-
Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade-
Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami-
Dade-Far South Miami-Dade-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
950 AM EDT Thu May 6 2021
...Strong to Isolated Severe Storms Possible This Afternoon...
...Heat indices 100 To 105 Degrees This Afternoon...
...Localize Flooding Possible East Coast This Afternoon...
This hazardous weather outlook is for South Florida.
.DAY ONE...TODAY AND TONIGHT
Thunderstorms: Strong to isolated severe thunderstorms are possible
across the east coast metro area as well as portions of the interior
this afternoon and this evening. The strongest storms could produce
strong gusty winds, hail, heavy downpours, and frequent lightning.
Isolated tornadoes cannot be rule out over the east coast metro
areas
Wind: The strongest thunderstorms could contain wind gusts up to 60
mph this afternoon and this evening especially over the east coast
metro areas.
Hail: The strongest thunderstorms could contain hail up to quarter
sized this afternoon and this evening.
Flooding: Localized flooding will be possible across the east coast
metro areas this afternoon and this evening due to heavy downpours
from thunderstorms potentially moving across the same areas.
Tornadoes: An isolated tornado is possible over the east coast metro
areas with the strongest storms.
Temperatures: Highs today will be in the lower to mid 90s over the
interior and east coast metro areas with high humidity. This will
allow for the heat indices to get up to 100 to 105 degrees over these
areas this afternoon.
Waterspouts: An isolated waterspout is possible in showers and
thunderstorms over Lake Okeechobee as well as the Atlantic waters.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
A chance of thunderstorms will remain in place on Friday mainly over
the eastern half of South Florida. Gusty winds and lightning will be
the primary hazards with the strongest thunderstorms.
The risk of rip currents will begin to increase again this upcoming
weekend across the Atlantic Coast beaches as east to southeasterly
flow increases.
.SPOTTER INFORMATION STATEMENT...
Spotter activation: Widespread spotter activation is not
anticipated, however, individual spotters are encouraged to report
high wind, hail, and flooding to the National Weather Service
Forecast Office in Miami.
For more information...visit the National Weather Service in
Miami website at www.weather.gov/miami.
Baxter
In the hours before
Special weather statement, May 6, 1:34 PM EST, 3 hours 52 minutes before
Special Weather Statement
National Weather Service Miami FL
234 PM EDT Thu May 6 2021
FLZ067-068-168-061915-
Coastal Palm Beach County FL-Inland Palm Beach County FL-
Metro Palm Beach County FL-
234 PM EDT Thu May 6 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PALM BEACH COUNTY
UNTIL 315 PM EDT...
* At 234 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm over The Acreage, or 7 miles
southwest of Palm Beach Gardens. This storm was nearly stationary.
* Small hail, funnel clouds, and winds in excess of 45 mph possible
with this storm.
* Locations impacted include...
West Palm Beach, Wellington, Jupiter, Palm Beach Gardens,
Greenacres, Royal Palm Beach, Golden Lakes, North County Airport,
Loxahatchee Groves, Lion Country Safari Park, The Acreage, Lake
Belvedere Estates, Royal Palm Estates, Caloosa and Century Village.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2666 8014 2667 8040 2691 8038 2690 8012
TIME...MOT...LOC 1834Z 200DEG 3KT 2678 8026
Weinman
Special weather statement, May 6, 4:02 PM EST, 1 hour 24 minutes before
Special Weather Statement
National Weather Service Miami FL
502 PM EDT Thu May 6 2021
FLZ066-067-071-062145-
Inland Broward County FL-Hendry FL-Inland Palm Beach County FL-
502 PM EDT Thu May 6 2021
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL HENDRY...NORTHERN
BROWARD AND SOUTHWESTERN PALM BEACH COUNTIES UNTIL 545 PM EDT...
* At 502 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm over Holey Land Wildlife Refuge, or
18 miles south of South Bay, moving east at 15 mph.
* Small hail, funnel clouds, and winds in excess of 45 mph possible
with this storm.
* Locations impacted include...
Okeelanta, Holey Land Wildlife Refuge, Rotenberger Wildlife Refuge
and Loxahatchee NWR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.
This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2626 8080 2651 8096 2671 8050 2643 8033
TIME...MOT...LOC 2102Z 265DEG 12KT 2641 8072
Weinman
Special weather statement, May 6, 4:24 PM EST, 1 hour 2 minutes before
Special Weather Statement
National Weather Service Miami FL
524 PM EDT Thu May 6 2021
FLZ067-068-168-062245-
Coastal Palm Beach County FL-Inland Palm Beach County FL-
Metro Palm Beach County FL-
524 PM EDT Thu May 6 2021
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL PALM BEACH COUNTY UNTIL
645 PM EDT...
* At 522 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm near Fremd Village-Padgett Island,
or near Pahokee, moving east at 10 mph.
* Hail, funnel clouds, and strong to damaging wind gust of 50 to 60
mph will be possible with this storm.
* Locations impacted include...
West Palm Beach, Wellington, Jupiter, Palm Beach Gardens, Belle
Glade, Pahokee, Tequesta, South Bay, Lake Harbor, Canal Point,
Royal Palm Beach, Okeelanta, Belle Glade Camp, North County
Airport, Loxahatchee Groves, Lion Country Safari Park, The Acreage,
Fremd Village-Padgett Island, Loxahatchee NWR and Philo Farms.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2697 8006 2652 8035 2645 8088 2685 8088
2679 8082 2691 8070 2698 8069 2702 8063
2696 8061 2696 8014 2697 8014
TIME...MOT...LOC 2122Z 253DEG 7KT 2677 8070
Weinman/SRBSpecial weather statement, May 6, 4:48 PM EST, 38 minutes before
Special Weather Statement
National Weather Service Miami FL
548 PM EDT Thu May 6 2021
FLZ067-068-168-062230-
Coastal Palm Beach County FL-Inland Palm Beach County FL-
Metro Palm Beach County FL-
548 PM EDT Thu May 6 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PALM BEACH COUNTY
UNTIL 630 PM EDT...
* At 548 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm near Whisper Walk, or 8 miles west
of Boca Raton, moving east at 15 mph.
* Dime size hail, funnel clouds, and winds in excess of 45 mph
possible with this storm.
* Locations impacted include...
Boca Raton, Boynton Beach, Delray Beach, Highland Beach, Ocean
Ridge, Mission Bay, Boca Del Mar, Hamptons At Boca Raton, Village
Of Golf, Kings Point, Dunes Road, Whisper Walk, Loxahatchee NWR,
Hypoluxo, Gulf Stream, Briny Breezes, Manalapan, Fau South Campus,
Boca West and South County Regional Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.
This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 2636 8030 2649 8033 2659 7998 2632 7993
TIME...MOT...LOC 2148Z 260DEG 12KT 2642 8024
RAG
Special weather statement, May 6, 5:01 PM EST, 25 minutes before
Special Weather Statement
National Weather Service Miami FL
601 PM EDT Thu May 6 2021
FLZ067-068-168-062300-
Coastal Palm Beach County FL-Inland Palm Beach County FL-
Metro Palm Beach County FL-
601 PM EDT Thu May 6 2021
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN PALM BEACH COUNTY UNTIL
700 PM EDT...
* At 601 PM EDT, National Weather Service meteorologists were
tracking strong thunderstorms along a line extending from near
Jonathan Dickinson State Park to near Kings Point. Movement was
east at 15 mph.
* Small hail, funnel clouds, and wind gusts of 50 to 55 mph possible
with these storms.
* Locations impacted include...
West Palm Beach, Boca Raton, Deerfield Beach, Boynton Beach, Delray
Beach, Wellington, Jupiter, Palm Beach Gardens, Lake Worth, Riviera
Beach, Palm Beach, Tequesta, Highland Beach, Juno Beach, Ocean
Ridge, Greenacres, Royal Palm Beach, Parkland, Palm Springs and
North Palm Beach.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2626 8003 2626 8008 2631 8007 2633 8010
2633 8034 2696 8030 2696 8014 2697 8014
2697 8003
TIME...MOT...LOC 2201Z 261DEG 15KT 2699 8021 2646 8019
WeinmanSpecial weather statement, May 6, 5:08 PM EST, 18 minutes before
Special Weather Statement
National Weather Service Miami FL
608 PM EDT Thu May 6 2021
FLZ068-071>074-168-172-173-062300-
Inland Broward County FL-Coastal Broward County FL-
Coastal Palm Beach County FL-Metro Broward County FL-
Metropolitan Miami Dade FL-Inland Miami-Dade County FL-
Metro Palm Beach County FL-Coastal Miami Dade County FL-
608 PM EDT Thu May 6 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MIAMI-DADE AND BROWARD
COUNTIES UNTIL 700 PM EDT...
* At 608 PM EDT, National Weather Service meteorologists were
tracking strong thunderstorms along a line extending from near
Sunrise to near Sawgrass Mills Mall to near Pembroke Pines to near
Doral. Movement was east at 20 mph.
* Small hail and winds in excess of 45 mph possible with these
storms.
* Locations impacted include...
Miami, Hialeah, Fort Lauderdale, Pembroke Pines, Hollywood,
Miramar, Coral Springs, Pompano Beach, Davie, Miami Beach,
Plantation, Sunrise, Boca Raton, Deerfield Beach, Tamarac, Margate,
Coral Gables, Lighthouse Point, Lauderdale-By-The-Sea and Surfside.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2615 8008 2605 8007 2575 8010 2575 8050
2600 8047 2610 8042 2627 8043 2635 8004
TIME...MOT...LOC 2208Z 259DEG 17KT 2620 8036 2611 8035 2602 8040 2584
8042
SB/RAG